MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 008631
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic guide wire was used during a procedure.There was no damage noted to the packaging.There were no issues noted removing the device from the packaging.The device was inspected with no issues.The device was prepped per ifu with no issues.It was reported that the guide wire unraveled inside the calibrated pig guide, the wire fractured while being used and then caused thrombus to form in the wire.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
One still image was provided showing the distal end of an angiographic wire.On one section of the wire, the coils appear slightly separated/deformed.However, an analysis of the image by the vendor suggests that the coil separation/deformation is due to the safety wire being broken/detached.From the image provided, no portion of the wire appears unraveled.It is unknown whether there is any other damage to the wire.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9254486
Report Number1220452-2019-00138
Device Sequence Number2486182
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model Number008631
Device Catalogue Number008631
Device Lot NumberGFDT3014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1